Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Jan 9, 2016, 8:17 PM CST for Independence County, Jackson County, Arkansas. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2016, 8:17 PM CST (02:17 UTC)
- Expired
- Jan 11, 2016, 6:00 AM CST
- In force
- 34 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Independence County, AR, Jackson County, AR
The radar
The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River at Newport (NPTA4).
- Action stage
- 21.5 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07074500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
261
WGUS44 KLZK 100217
FLWLZK
FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CST SAT JAN 9 2016
...The National Weather Service in Little Rock has issued a Flood
Warning for the following river in Arkansas...
White River At Newport affecting Independence and Jackson Counties
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 12 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.
Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in
&&
ARC063-067-101717-
/O.NEW.KLZK.FL.W.0002.160110T0217Z-160111T1200Z/
/NPTA4.1.ER.160110T0010Z.000000T0000Z.160110T0600Z.NO/
817 PM CST SAT JAN 9 2016
The National Weather Service in Little Rock has issued a
* Flood Warning for
The White River At Newport.
* until Monday morning...or until the warning is cancelled.
* At 8:00 PM Saturday the stage was 26.0 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river is expected stay near 26.0 feet through
Sunday morning before falling.
* Impacts at 26.0 feet...Many thousands of acres of cropland
are inundated. Water is near State Highway 14. Many private
levees are overtopped allowing the river to flood cropland.
Water in portions of Jacksonport State Park that are on
river side of levee.
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue Wed Thu
Lower White River
Newport 26 26.0 Sat 08 PM 25.9 25.7 25.4 25.1 24.8
&&
LAT...LON 3537 9150 3550 9141 3570 9140 3564 9128
3548 9127 3534 9136
$$1 follow-up statement
528
WGUS84 KLZK 101534
FLSLZK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
934 AM CST SUN JAN 10 2016
...From the National Weather Service in Little Rock...The Flood
Warning is cancelled for the following river in Arkansas...
White River At Newport affecting Independence and Jackson Counties
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 12 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.srh.noaa.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Remember to Turn Around...Don't Drown
Do not drive cars through flooded areas.
Everyone with property or other interest along streams and rivers
should remain alert to changing weather forecast. Should conditions
change...Look for river forecast or Flood Warnings for use in
&&
ARC063-067-101604-
/O.CAN.KLZK.FL.W.0002.000000T0000Z-160111T1200Z/
/NPTA4.1.ER.160110T0010Z.000000T0000Z.000000T0000Z.NO/
934 AM CST SUN JAN 10 2016
The Flood Warning is cancelled for
The White River At Newport.
* At 9:00 AM Sunday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will fall to 25.4 feet by.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed Thu Fri
Lower White River
Newport 26 25.7 Sun 09 AM 25.4 25.1 24.8 24.7 24.5
&&
LAT...LON 3537 9150 3550 9141 3570 9140 3564 9128
3548 9127 3534 9136
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:47 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 9, 5:47 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 PM CST SAT JAN 9 2016 .AVIATION... STORM SYSTEM OVER EASTERN ARKANSAS CONTINUES TO PULL AWAY WITH AREAS OF LIGHT RAIN...POSSIBLY MIXED WITH WET SNOW AT TIMES... CONTINUING ON ITS BACK SIDE. DRIER AIR WILL SLOWLY FILTER INTO THE REGION LATER THIS EVENING WITH SKIES CLEARING WITH TIME. GUSTY NORTHWEST WINDS THIS EVENING WILL SLOWLY SUBSIDE. IFR/LIFR CONDITIONS WILL SLOWLY IMPROVE TO WIDESPREAD VFR BY MORNING. && .PREV DISCUSSION... /ISSUED 311 PM CST SAT JAN 9 2016/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT LARGE AREA OF RAINFALL...WITH SOME EMBEDDED THUNDER...DEVELOPED ACROSS SOUTHWEST ARKANSAS THIS MORNING ASSOCIATED WITH THE UPPER LOW MOVING ACROSS THE REGION. THIS AREA OF RAINFALL HAS SLOWLY MOVED NORTHEAST...AND AS THE COLDER AIR APPROACHED...FREEZING LEVELS HAVE BEEN DROPPING DURING THE DAY. HERE AT THE OFFICE...WE HAVE SOME WET SNOWFLAKES FALLING IN THE PAST 20 MINUTES...AND SEVERAL REPORTS OF SNOW JUST TO THE NORTHEAST OF THE OFFICE. WHILE TRAVEL IMPACTS ARE NOT EXPECTED...THERE WILL BE SOME WET SNOWFLAKES ACROSS THE NORTHEAST COUNTIES THROUGH THE EVENING. PRECIPITATION WILL QUICKLY EXIT AFTER SUNSET...AND COULD HAVE SOME DRIZZLE THROUGH MIDNIGHT...BUT CLOUDS SHOULD BEGIN CLEARING DURING THE EARLY MORNING HOURS. DRY CONDITIONS FOR SUNDAY...AND WILL CONTINUE INTO THE LONG TERM. LONG TERM...MONDAY THROUGH SATURDAY A DRY AND COOL WEATHER PATTERN EXPECTED THROUGH AT LEAST THURSDAY. A COLD FRONT WILL MOVE THROUGH ON TUESDAY AND REINFORCE THE COOL AIR ALREADY IN PLACE. AFTER THURSDAY THE FORECAST CONFIDENCE OF THIS PACKAGE IS LOW. MODELS CONTINUE TO DIVERGE WITH SOLUTIONS AND ARE INCONSISTENT FROM RUN TO RUN. IT DOES LOOKS LIKE A DISTURBANCE OR TWO WILL IMPACT THE FORECAST AREA OVER THE WEEKEND...BUT THE STRENGTH AND TIMING OF THESE POTENTIAL SYSTEMS REMAIN UNCERTAIN. ALSO...THE DEPTH AND MAGNITUDE OF THE COLD AIR WITH THE ASSOCIATED COLD FRONT IS ALSO UNCERTAIN. FOR NOW...WE HAVE INCLUDED LOW CHANCE POPS FOR THURSDAY NIGHT AND FRIDAY AND THEN AGAIN FOR SAT NIGHT. HOWEVER...THE POTENTIAL STILL EXISTS THAT INSTEAD OF TWO WEAKER SYSTEMS THERE MAY BE ONE STRONGER SYSTEM THAT COULD AFFECT THE AREA OVER MUCH OF THE WEEKEND. IF THE STRONGER SYSTEM MATERIALIZES...THEN MORE PRECIPITATION AND A GREATER CHANCE FOR WINTER PRECIP WILL ALSO FOLLOW SUIT. NEEDLESS TO SAY...WE WILL CONTINUE TO MONITOR THIS SITUATION OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 23 32 21 43 / 40 0 0 0 CAMDEN AR 29 40 24 47 / 10 0 0 10 HARRISON AR 16 28 18 43 / 10 0 0 0 HOT SPRINGS AR 26 38 22 45 / 10 0 0 10 LITTLE ROCK AR 28 37 23 45 / 20 0 0 0 MONTICELLO AR 32 38 24 45 / 30 0 0 10 MOUNT IDA AR 24 37 19 46 / 10 0 0 0 MOUNTAIN HOME AR 18 30 18 43 / 20 0 0 0 NEWPORT AR 24 32 22 43 / 50 0 0 0 PINE BLUFF AR 30 36 24 44 / 30 0 0 0 RUSSELLVILLE AR 24 36 21 45 / 10 0 0 0 SEARCY AR 25 35 20 45 / 40 0 0 0 STUTTGART AR 28 35 24 43 / 40 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...56
Hazardous weather outlook, Jan 9, 4:00 PM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST SAT JAN 9 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 400 PM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT LOW PRESSURE AND ITS ASSOCIATED COLD FRONT ARE LOCATED OVER EASTERN ARKANSAS AND CONTINUING TO MOVE OFF TO THE EAST. MOISTURE CONTINUES TO WRAP AROUND THE UPPER LEVEL PART OF THE SYSTEM AT THIS TIME WITH PERIODS OF LIGHT RAIN CONTINUING OVER EASTERN AND CENTRAL ARKANSAS THROUGH THE EVENING HOURS. THE AIR IS JUST COLD ENOUGH UNDER THE CENTER OF THE UPPER LEVEL LOW THAT WET SNOW IS MIXING IN WITH THE RAIN. NO ACCUMULATION OF SNOW IS EXPECTED AS BOTH AIR AND GROUND TEMPERATURES REMAIN ABOVE FREEZING. OTHER POCKETS OF WET SNOW ARE ALSO OCCURRING IN THE HIGHER ELEVATIONS OF THE OUACHITA AND OZARK MOUNTAINS. AS THE STORM SYSTEM PULLS OUT...CLEARING SKIES ARE EXPECTED WITH MUCH COLDER AND BREEZY CONDITIONS DEVELOPING. AS SUCH...WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS ACROSS NORTHERN ARKANSAS. RESIDUAL RIVER FLOODING WILL CONTINUE ON SOME RIVERS...INCLUDING THE CACHE AND LOWER WHITE RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...COLD AIR WILL SETTLE INTO ARKANSAS AND WITH BREEZY CONDITIONS FORECAST...WIND CHILL VALUES WILL IN THE SINGLE DIGITS WILL CONTINUE ACROSS NORTHERN ARKANSAS. FOR THE START OF THE NEW WORK WEEK...DRY WEATHER WILL PERSIST THROUGH FRIDAY WHEN THE NEXT CHANCE OF PRECIPITATION ENTERS THE FORECAST. AT THIS POINT IT DOES APPEAR THAT WINTRY PRECIPITATION WILL BE POSSIBLE. THIS STORM SYSTEM IS STILL FAIRLY FAR OUT AND WILL CONTINUE TO BE MONITORED IN FUTURE FORECAST UPDATES. RIVER FLOODING WILL REMAIN A HAZARD ON AND NEAR SOME RIVERS...WITH MODERATE FLOODING CONTINUING ACROSS PORTIONS OF EASTERN ARKANSAS. MOST OF THESE LOCATIONS HAVE CRESTED AND WILL CONTINUE A SLOW FALL IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57/65
In the hours before
Special weather statement, Jan 9, 5:01 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 501 PM CST SAT JAN 9 2016 ARZ014-016-023>025-033-034-100115- STONE-INDEPENDENCE-VAN BUREN-CLEBURNE-JACKSON-WHITE-WOODRUFF- INCLUDING THE CITIES OF...MOUNTAIN VIEW...BATESVILLE... OIL TROUGH...PLEASANT PLAINS...FAIRFIELD BAY...CLINTON... BEE BRANCH...HEBER SPRINGS...GREERS FERRY...DRASCO...NEWPORT... TUCKERMAN...SWIFTON...SEARCY...BEEBE...EL PASO...ROSE BUD... GEORGETOWN...AUGUSTA...MCCRORY...COTTON PLANT 501 PM CST SAT JAN 9 2016 ...WET SNOW FALLING OVER EAST CENTRAL ARKANSAS... WET SNOW CONTINUES TO MIX IN WITH THE RAIN OVER PARTS OF EAST CENTRAL ARKANSAS...UNDERNEATH THE UPPER LEVEL LOW PRESSURE SYSTEM. THE UPPER LEVEL LOW WILL CONTINUE TO LIFT OUT WITH ALL PRECIPITATION ENDING EARLY THIS EVENING. SOME SLUSHY ACCUMULATION...MAINLY ON GRASSY AREAS...WILL BE POSSIBLE OVER THE NEXT FEW HOURS. ROAD TEMPERATURES REMAIN WARM ENOUGH THAT NO TRAVEL PROBLEMS ARE ANTICIPATED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:28 PM CST | River Flood Warning | LZK | Yell | 64 hr |
Nearby
River Flood Warnings in Arkansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.